MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT FOR 5.0 RECON SCREWS/LARGE QC; BIT, DRILL

SYNTHES GMBH DRILL BIT FOR 5.0 RECON SCREWS/LARGE QC; BIT, DRILL
Catalog Number 03.010.228
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the surgeon was repairing a midshaft femur of patient.Adolescent nail was chosen for the repair.The standard entry point was chosen and the canal was opened with the appropriate entry reamer.2.5mm ball tip guide wire was inserted and flexible reamers were used to a 12mm diameter.Surgeon measured for length and a 10x400 mm left adolescent nail was inserted to the proper depth.Guide wires were inserted to the proper depth in both recon screw guide sleeves.Guide wires were measured for length.90 mm recon screws were requested.Surgeon removed first guide wire in the inferior recon sleeve and drilled with recon drill bit.90mm recon screw was inserted to the correct depth.Second guide wire was removed and drill bit 03.010.228 was utilized again.The tip of the drill bit broke off in the neck of the femur.Surgeon chose to place the 90mm recon screw 04.031.028, but the fragment pushed the screw to superior.A 50mm recon screw was chosen and the 90mm recon screw was removed.Surgeon decided to place a 4mm transverse screw as well to bolster fixation due to short recon screw used.15 minutes were added to the case to replace 90mm recon screw to the smaller 50mm recon screw and the additional 4mm transverse screw placement.Case was finished successfully, with 15 minutes delay but a fragment was left in the patients femoral neck.Concomitant device reported: unk - nails (part# unknown; lot# unknown; quantity: unknown) unk - reamers (part# unknown; lot# unknown; quantity: unknown) unk - guide/compression/k-wires (part# unknown; lot# unknown; quantity: unknown) unk - guides/sleeves/aiming: guide (part# unknown; lot# unknown; quantity: unknown) this report is for one (1) drill bit for 5.0 recon screws/large qc this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Part: 03.010.228, synthes lot: u319792, supplier lot: u319792, release to warehouse date: oct 08,2018, supplier: (b)(4), no ncrs were generated during production.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT FOR 5.0 RECON SCREWS/LARGE QC
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17755297
Report Number8030965-2023-11637
Device Sequence Number6664513
Product Code HTW
UDI-Device Identifier10886982068101
UDI-Public(01)10886982068101
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.228
Device Lot NumberU319792
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0 TI RECON SCREW W/T25 SDDRIVE 90; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - GUIDES/SLEEVES/AIMING: GUIDE; UNK - NAILS; UNK - REAMERS
Patient Age13 YR
Patient SexMale
Patient Weight79 KG